The Annals of Probability

A Stochastic Wave Equation in Two Space Dimension: Smoothness of the Law

Annie Millet and Marta Sanz-Solé

Full-text: Open access

Abstract

We prove the existence and uniqueness, for any time, of a real-valued process solving a nonlinear stochastic wave equation driven by a Gaussian noise white in time and correlated in the two-dimensional space variable. We prove that the solution is regular in the sense of the Malliavin calculus. We also give a decay condition on the covariance function of the noise under which the solution has Hölder continuous trajectories and show that, under an additional ellipticity assumption, the law of the solution at any strictly positive time has a smooth density.

Article information

Source
Ann. Probab. Volume 27, Number 2 (1999), 803-844.

Dates
First available in Project Euclid: 29 May 2002

Permanent link to this document
http://projecteuclid.org/euclid.aop/1022677387

Digital Object Identifier
doi:10.1214/aop/1022677387

Mathematical Reviews number (MathSciNet)
MR1698971

Zentralblatt MATH identifier
0944.60067

Subjects
Primary: 60H15: Stochastic partial differential equations [See also 35R60]
Secondary: 60H07: Stochastic calculus of variations and the Malliavin calculus

Keywords
Stochastic partial differential equation wave equation Gaussian noise Malliavin calculus existence and smoothness of the density

Citation

Millet, Annie; Sanz-Solé, Marta. A Stochastic Wave Equation in Two Space Dimension: Smoothness of the Law. Ann. Probab. 27 (1999), no. 2, 803--844. doi:10.1214/aop/1022677387. http://projecteuclid.org/euclid.aop/1022677387.


Export citation

References

  • [1] Albeverio, S., Haba, A. and Russo, F. (1996). Trivial solutions for a non-linear two space dimensional wave equation perturbed by a space-time white noise. Stochastics Stochastics Rep. 56 127-160.
  • [2] Bally, V. and Pardoux, E. (1998). Malliavin calculus for white noise driven parabolic SPDEs. Potential Anal. 9 27-64.
  • [3] Carmona, R. and Nualart, D. (1988). Random nonlinear wave equations: smoothness of the solutions. Probab. Theory Related Fields 79 469-508.
  • [4] Dalang, R. and Frangos, N. (1998). The stochastic wave equation in two spatial dimensions. Ann. Probab. 26 187-212.
  • [5] Dunford, N. and Schwarz, J. T. (1988). Linear Operators I: General Theory. Wiley, New York.
  • [6] Karczewska, A. and Zabczyk, J. (1997). A note on stochastic wave equations. Preprint 574, Polish Academy of Sciences.
  • [7] M´etivier, M. (1982). Semimartingales. de Gruyter, Berlin.
  • [8] Mueller, C. (1997). Long time existence for the wave equation with a noise term. Ann. Probab. 25 133-151.
  • [9] Nualart, D. (1995). Malliavin Calculus and Related Topics. Springer, New York.
  • [10] Nualart, D. (1998). Analysis on the Wiener space and anticipating calculus. ´Ecole d' ´Et´e de Probabilit´es de Saint-Flour XXV. Lecture Notes in Math. 1690 863-901. Springer, Berlin.
  • [11] Rovira, C. and Sanz-Sol´e, M. (1996). The law of the solution to a nonlinear hyperbolic SPDE. J. Theoret. Probab. 9 863-901.
  • [12] Stroock, D. W. (1993). Probability Theory: An Analytic View. Cambridge Univ. Press.
  • [13] Walsh, J. B. (1986). An introduction to stochastic partial differential equations. ´Ecole d' ´Et´e de probabilit´es de Saint-Flour XIV. Lecture Notes in Math. 1180 266-437. Springer, Berlin.
  • [14] Watanabe, S. (1984). Lectures on stochastic differential equations and Malliavin calculus. Tata Inst. Fund. Res. Springer, Berlin.
  • [15] Wilcox, C. H. (1991). The Cauchy problem for the wave equation with distributional data: an elementary approach. Amer. Math. Monthly 98 401-410.